Hair Loss/Hair Loss
I was hoping you could provide your expertise and help me identify my problem.
I am a 36 year-old female. Since July 2012 I have been under lots of stress. First my long term relationship ended, then I was changing jobs and finally my Mom's cancer reappeared. In January of 2013 after 4 years I stopped taking birth control. I was so involved in other things that I cannot remember when my hair started shedding. Only 2 weeks ago I have finally noticed that something is not right - my hair is so thin and I can see my scalp. It is not visible to everyone but I know myself and see a huge difference and hair loss.
I have consulted a dermatologist (she concluded it is not aphasia) and she checked my blood and examined my scalp she said all levels (my thyroid hormones and other parameters) are ok, but I am Vit D deficient. I started taking Biotin every day (contains 800IU of Vitamin D) and additional Vit D (2000IU) every 3 days.
Do you believe being off birth control and stress are causing my hair loss. I am also experiencing acne (cystic) on my face and am treating it with dermatological external solutions.
How long until my body will adjust and my hair will start growing back. It has been awful. I have never had any self esteem issues now I feel just awful.
Starting, stopping or changing birth control pills can cause or contribute to hair loss. You say you don't remember when the shedding began but you just noticed two weeks ago that your hair is thinner, providing less scalp coverage. Most people who experience excessive shedding will notice that their daily shedding has increased.
It is important to note that there is a difference between thinning and shedding. When a person notices thinner hairs that provide less scalp coverage, without noticing excessive shedding, the condition may be androgenetic alopecia. Androgenetic alopecia in females mostly affects the hairs on the top/bang/crown area.
Some women develop cystic acne after discontinuing birth control. The acne and hair loss could be due to the hormonal changes that occured after stopping birth control. Unfortunately this is not to say that getting back on birth control will reverse the problem.
If the hair loss is due to excessive shedding rather than thinning, it may be telogen effluvium. Any time the body is out of balance telogen effluvium can occur. The hair growth cycle thrives on balance. Even a slight imbalance can disrupt the hair growth cycle.
Restoring your body's physical and emotional balance may help restore normal hair growth. Vitamin D deficiency can cause hair loss. If this is the cause of your hair loss you may begin to see improvemnts within approxmately six months after levels are normalized.
Essential oil scalp treatments can help stimulate healthy hair growth by increasing energy and nourishment to follicles and roots of hair. Although essential oils scalp treatments can be used as a natural hair loss remedy, it is still important to treat the underlying cause.
Sincerely, Melanie Vonzabuesnig
Understanding Female Hair Loss